I take melatonin, not nightly, but maybe two or three or four nights a week. I have tried to read up on side effects and have not found much information at all. I don't notice any side effects, myself.
Since melatonin is a short-acting drug, and the therapeutic effects of it do not seem to last long at all, I'm thinking that any side effects would not last longer than a few hours or a day or two -- at most -- after you discontinued using it. So, if I were you, I would "run the experiment" and see if the dry mouth persisted after stopping melatonin for a few nights.
Over-the-counter products that are generic and that do not have to undergo FDA testing are hard to get the same kind of side-effect information about that you can find on prescription drugs.
I take melatonin almost nightly for chronic insomnia & have never noticed dry mouth before. But since this is a substance already in our bodies I wouldn't think that if it is a side effect of taking the supplement that it would last long at all. I would try going without it to see both how long the dryness last & if it goes away. Also since it is not regulated by FDA it could be caused by something else in with the melatonin. Just a thought.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.